Alert archive / Kansas / Wind Advisories in 2015

Wind Advisory 4, NWS Wichita, KS

February 25, 201517 counties in Kansas

NWS Wichita, KS issued this wind advisory at Feb 25, 2015, 3:03 AM CST for 17 counties in Kansas. It took effect at Feb 25, 2015, 4:04 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2015, 3:03 AM CST (09:03 UTC)
In effect from
Feb 25, 2015, 4:04 PM CST
Expired
Feb 26, 2015, 12:00 AM CST
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WWUS73 KICT 250903
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
303 AM CST WED FEB 25 2015


KSZ047>053-067>069-082-083-091>093-252315-
/O.NEW.KICT.WI.Y.0004.150226T0000Z-150226T0600Z/
BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-
BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...GREAT BEND...ELLSWORTH...WILSON...
SALINA...LYONS...STERLING...MCPHERSON...HILLSBORO...MARION...
PEABODY...COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA...
ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY
303 AM CST WED FEB 25 2015

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT
CST TONIGHT.

* WINDS...NORTH AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...A VERY STRONG COLD FRONT WILL RACE SOUTHWARD ACROSS THE
  REGION THIS EVENING...WITH NORTH WINDS INCREASING ONCE THE
  FRONT PASSES THROUGH.

* IMPACTS...TRAVEL COULD BE DIFFICULT AT TIMES ESPECIALLY FOR
  HIGH PROFILE VEHICLES DUE TO SUDDEN AND STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ032-033-252315-
/O.NEW.KICT.WI.Y.0004.150225T2300Z-150226T0600Z/
RUSSELL-LINCOLN-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD
303 AM CST WED FEB 25 2015

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO MIDNIGHT
CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
MIDNIGHT CST TONIGHT.

* WINDS...NORTH AROUND 30 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...A VERY STRONG COLD FRONT WILL RACE SOUTHWARD ACROSS THE
  REGION LATE THIS AFTERNOON AND EARLY EVENING...WITH NORTH WINDS
  INCREASING ONCE THE FRONT PASSES THROUGH.

* IMPACTS...TRAVEL COULD BE DIFFICULT AT TIMES ESPECIALLY FOR
  HIGH PROFILE VEHICLES DUE TO SUDDEN AND STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAKUB
2 follow-up statements
811 
WWUS73 KICT 252204
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CST WED FEB 25 2015


KSZ032-033-047>049-260600-
/O.EXT.KICT.WI.Y.0004.150225T2204Z-150226T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA
404 PM CST WED FEB 25 2015

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...A VERY STRONG COLD FRONT WILL RACE SOUTHWARD ACROSS 
  THE REGION THIS EVENING...WITH NORTH WINDS INCREASING ONCE THE 
  FRONT PASSES THROUGH.

* IMPACTS...TRAVEL COULD BE DIFFICULT AT TIMES ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DUE TO SUDDEN AND STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ050>053-067>069-082-083-091>093-260600-
/O.CON.KICT.WI.Y.0004.150226T0000Z-150226T0600Z/
RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...LYONS...STERLING...MCPHERSON...
HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...
KINGMAN...WICHITA...ANTHONY...HARPER...ATTICA...WELLINGTON...
WINFIELD...ARKANSAS CITY
404 PM CST WED FEB 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...A VERY STRONG COLD FRONT WILL RACE SOUTHWARD ACROSS 
  THE REGION THIS EVENING...WITH NORTH WINDS INCREASING ONCE THE 
  FRONT PASSES THROUGH.

* IMPACTS...TRAVEL COULD BE DIFFICULT AT TIMES ESPECIALLY FOR 
  HIGH PROFILE VEHICLES DUE TO SUDDEN AND STRONG WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

BILLINGS WRIGHT
152 
WWUS73 KICT 260545
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1145 PM CST WED FEB 25 2015

KSZ032-033-047>053-067>069-082-083-091>093-260645-
/O.EXP.KICT.WI.Y.0004.000000T0000Z-150226T0600Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...SYLVAN GROVE...BEVERLY...
BARNARD...GREAT BEND...ELLSWORTH...WILSON...SALINA...LYONS...
STERLING...MCPHERSON...HILLSBORO...MARION...PEABODY...
COTTONWOOD FALLS...STRONG CITY...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...ANDOVER...ROSE HILL...KINGMAN...WICHITA...
ANTHONY...HARPER...ATTICA...WELLINGTON...WINFIELD...ARKANSAS CITY
1145 PM CST WED FEB 25 2015

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

ALTHOUGH WINDS MAY FLIRT WITH ADVISORY CRITERIA THROUGH 2 AM...
THEY WILL VERY SLOWLY DIMINISH THROUGH DAYBREAK. THUS THE ADVISORY
WILL BE ALLOWED TO EXPIRE AT MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 24, 11:38 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Feb 24, 11:38 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1138 PM CST TUE FEB 24 2015

...UPDATED FOR 06Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 329 PM CST TUE FEB 24 2015

A CLEAR DAY ACROSS KANSAS IN COMBINATION WITH GUSTY WINDS AND SOME
DOWNSLOPE WINDS HAVE HELPED TEMPERATURES SOAR INTO THE 40S AND LOW
50S ACROSS THE AREA. THE TEMPS HAVE HELPED TO MELT THE SNOW ACROSS
SOUTH CENTRAL KANSAS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 329 PM CST TUE FEB 24 2015

THIS FIRST PERIOD WILL BE DOMINATED BY A WAVE MOVING ACROSS THE
NORTHERN PLAINS. A SECONDARY WAVE IS MOVING ACROSS THE SOUTHERN
PLAINS...BUT IS NOT EXPECTED TO IMPACT KANSAS...BUT FURTHER SOUTH
ACROSS SOUTHERN OKLAHOMA AND TEXAS.

SURFACE LOW PRESSURE WILL DEVELOP AND MOVE ACROSS NEBRASKA DURING
THE DAY WEDNESDAY...IT IS EXPECTED TO TRACK ACROSS THE EASTERN
HALF OF THE STATE WHICH WILL HAMPER ITS IMPACT ON THE FORECAST
AREA. CURRENT GUIDANCE INDICATES THAT THE LOW WILL CONTINUE TO
DEVELOP AND TRACK ACROSS NORTHEAST KANSAS AND SOUTHWARD IN TO
SOUTHWEST MISSOURI. THIS COULD BRING SOME PRECIPITATION INTO EAST
CENTRAL KANSAS WEDNESDAY NIGHT/THURSDAY MORNING...BUT FEEL THIS
MAY BE THE BEST CHANCES. THAT BEING SAID...CANNOT RULE OUT THE
CHANCES ACROSS CENTRAL KANSAS EARLIER IN THE EVENT DURING THE DAY
WEDNESDAY AFTERNOON/EARLY EVENING. EARLY IN THE EVENT ANY
PRECIPITATION THAT FALLS WILL START AS A MIX BEFORE CHANGING OVER
TO SNOW. DO NOT EXPECT MUCH IN THE WAY OF ACCUMULATION...MAYBE A
FEW TENTHS OF AN INCH IN CENTRAL KANSAS...NEAR SALINA/I-70 AND
THEN OVER SOUTHEAST KANSAS.

AFTER THE PRECIPITATION EXITS...THE MAIN THREAT WILL BE
COLD...WITH HIGHS IN THE 20S AND LOWS IN THE SINGLE DIGITS AND LOW
TEENS. EARLY MORNING WIND CHILL TEMPERATURES WILL DROP BELOW ZERO
TO NEAR 10 BELOW IN CENTRAL KANSAS.

BILLINGS WRIGHT

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 329 PM CST TUE FEB 24 2015

THE EXTENDED LOOKS ACTIVE THE NEXT WAVE WILL IMPACT THE AREA
THROUGH THE WEEKEND AND INTO THE FIRST PART OF THE WORK WEEK. THE
TRICKY PART OF THE FORECAST LOOKS TO BE TEMPERATURES...AND NOT
NECESSARILY SURFACE...BUT ELEVATED TEMPERATURES. SURFACE
TEMPERATURES LOOK COLD TO NEAR FREEZING. BUT ELEVATED
TEMPERATURES...I.E. NEAR 850MB...WILL WARM THROUGH THE WEEKEND
WHICH WILL CHANGE THE PRECIPITATION TYPE FROM ALL SNOW ON SATURDAY
TO A MIX BY SUNDAY INTO MONDAY. DETAILS WILL CHANGE THROUGHOUT THE
NEXT FEW DAYS...BUT THIS PERIOD COULD PRODUCE TRAVEL HAZARDS AND SNOWFALL
ACCUMULATIONS. BE SURE TO WATCH AS THE FORECAST EVOLVES THROUGH
THE REMAINDER OF THE WORK WEEK.

TEMPERATURES WILL NOT WARM MUCH...STAYING THE 20S AND 30S FOR
HIGHS THROUGH THE EXTENDED.

BILLINGS WRIGHT

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1135 PM CST TUE FEB 24 2015

TRANQUIL WEATHER CONDITIONS WILL PREVAIL ACROSS THE REGION TONIGHT
AND INTO THE MORNING HOURS ON WEDNESDAY...HOWEVER AN ARCTIC FRONT
WILL BLAST SOUTHWARD ACROSS KANSAS LATER IN THE DAY WITH NORTH
WINDS INCREASING DRAMATICALLY BEHIND THE FRONTAL PASSAGE. VERY
STRONG NORTH WINDS AND GUSTS OF 35 TO 40KTS ARE EXPECTED ALONG
WITH LOW CLOUDS IN THE MVFR CATEGORY.

JAKUB

&&

.FIRE WEATHER...
ISSUED AT 329 PM CST TUE FEB 24 2015

FIRE WEATHER CONCERNS REMAIN LOW THROUGH THE FORECAST. THERE WILL
BE PERIODIC BOUTS OF PRECIPITATION WEDNESDAY NIGHT OVER CENTRAL
KANSAS AND THEN OVER THE WEEKEND INTO EARLY NEXT WEEK. THESE
CHANCES WILL KEEP RELATIVE HUMIDITIES UP DESPITE INCREASED WIND
SPEEDS.

BILLINGS WRIGHT

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    20  48  16  24 /   0  10  20  10
HUTCHINSON      22  49  14  23 /   0  20  20  10
NEWTON          22  47  12  22 /   0  20  20  10
ELDORADO        21  48  14  24 /   0  20  30  10
WINFIELD-KWLD   20  47  18  25 /   0  10  10  10
RUSSELL         22  49  11  20 /   0  30  10  10
GREAT BEND      21  47  13  21 /   0  20  10  10
SALINA          23  50  13  22 /   0  30  20  10
MCPHERSON       22  48  13  22 /   0  20  30  10
COFFEYVILLE     20  46  21  27 /   0   0  20  10
CHANUTE         21  47  17  24 /   0  10  30  10
IOLA            21  47  17  23 /   0  20  30  10
PARSONS-KPPF    21  47  19  26 /   0  10  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Feb 24, 3:54 PM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
354 PM CST TUE FEB 24 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
354 PM CST TUE FEB 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOW WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT.
UP TO A HALF INCH MAY BE POSSIBLE IN SALINE COUNTY NEAR I-70 AND
THEN NEAR A HALF INCH ALSO POSSIBLE EAST OF AN YATES CENTER TO
PARSONS LINE. LESS THAN A HALF INCH IS POSSIBLE OVER THE
REMAINDER OF THE AREA.

ANOTHER SURGE OF ARCTIC AIR IS EXPECTED WEDNESDAY NIGHT WHICH WILL
PRODUCE WIND CHILL VALUES BETWEEN ZERO AND 10 BELOW ZERO EARLY
THURSDAY MORNING OVER CENTRAL KANSAS AND AREA WIDE FOR EARLY
FRIDAY MORNING.

ANOTHER STORM SYSTEM WILL AFFECT THE REGION STARTING SATURDAY AND
POSSIBLY CONTINUE INTO THE START OF THE WORK WEEK WITH WINTRY
PRECIPITATION POSSIBLE. THERE IS UNCERTAINTY WITH RESPECT TO HOW
THE PATTERN WILL EVOLVE ESPECIALLY WITH THE PRECIPITATION TYPE.
FORECASTS FOR NEXT WEEKEND SHOULD BE MONITORED CLOSELY THROUGH THE
REMAINDER OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BILLINGS WRIGHT

Nearby

Wind Advisories in Kansas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.